Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 13, 2004, 6:46 PM CDT for Harris County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 13, 2004, 8:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Harris County, TX
The radar
The Houston radar (KHGX), 34 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 132347
FFWHOU
TXC201-140145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
646 PM CDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
* UNTIL 845 PM CDT
* AT 641 PM CDT... NUMEROUS REPORTS OF STREET FLOODING WERE BEING
REPORTED FROM MEDIA AND THE SHERIFFS OFFICE IN THE DOWNTOWN AREA
TOWARD THE MEDICAL CENTER AREA.
* FLOODING IS EXPECTED IN OR NEAR...
THE MEDICAL CENTER...DOWNTOWN...MEYERLAND...HOBBY
AIRPORT...ELLINGTON FIELD.
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2990 9501 2984 9493 2962 9499 2951 9514
2962 9530 2960 9545 2964 9553 2991 9543
3006 9509
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:32 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 2:32 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 232 PM CDT SUN JUN 13 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST TEXAS MAINLY ALONG AND NORTH OF I-10 WHERE IT APPEARS THAT THE BEST LOW LEVEL CONVERGENCE CAN BE FOUND. SOME CELL TRAINING MAY LEAD TO SOME LOCALIZED 2 TO 3 INCH RAINFALL TOTALS AND WE COULD GET SOME HAIL BEFORE ACTIVITY BEGINS TO WIND DOWN THIS EVENING. ALL EYES THEN BEGIN TO TURN TO THE GULF WHERE IT APPEARS THAT THE TROPICAL DISTURBANCE SOUTHEAST OF BROWNSVILLE IS BECOMING BETTER ORGANIZED. AN AIRCRAFT IS INVESTIGATING THE SYSTEM THIS AFTERNOON. MODELS CONTINUE THEIR ADVERTISEMENT OF INCREASING RAIN CHANCES THROUGH MIDWEEK ACROSS SOUTHEAST TEXAS AS MOISTURE FROM THE DISTURBANCE BUILDS TO THE NORTH AND NORTHWEST TOWARD THE GULF COAST AND A MID/UPPER LEVEL LOW CLOSES OFF OFF SOMEWHERE BETWEEN OUR AREA AND THE CORPUS CHRISTI AREA. A DEEP TROPICAL AIRMASS WITH PRECIP WATER VALUES ABOVE 2 INCHES WILL FLOW INTO THE WESTERN AND CENTRAL GULF COAST STATES WHERE EXCESSIVE RAINFALL IS POSSIBLE AS THE TROPICAL SYSTEM GENERALLY MOVES TO THE NORTH. EXACT LOCATION AND STRENGTH OF THE TEXAS CLOSED LOW WILL BE OUR MAIN PLAYER IN DETERMINING WHETHER OR NOT SOME OF OUR AREA GETS HEAVY RAINFALL. MODELS ARE INDICATING THAT THE CIRCULATION MIGHT END UP TO OUR WEST WHICH WOULD BRING THE DEEPER MOISTURE INTO OUR AREA. WILL CALL FOR 40% POPS ON MONDAY AND RAISE THEM TO 60% ON TUESDAY DURING THE SUGGESTED TIME OF BEST GULF INFLOW. IT IS POSSIBLE THAT THE MID/ UPPER LEVEL LOW MEANDERS AROUND THE AREA FOR A COUPLE OF DAYS AND GIVES US SEVERAL ROUNDS OF HEAVY RAINFALL. OUR HAZARDOUS WEATHER OUTLOOK ALREADY TALKS ABOUT THE HEAVY RAIN THREAT. FOR NOW...WILL NOT MENTION THIS IN THE ZONES. THE FORECAST WILL CONTINUE TO CALL FOR A GRADUAL DRYING OUT AND WARMER TEMPERATURES TOWARD THE END OF THE WEEK AND NEXT WEEKEND AS RIDGING BEGINS TO REPLACE THIS WEEKS MESS. 41/38 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 91 74 89 75 / 20 30 30 50 30 HOUSTON (IAH) 75 90 75 88 75 / 20 40 30 60 30 GALVESTON (GLS) 79 87 79 86 79 / 20 40 30 60 30 &&
Hazardous weather outlook, Jun 13, 7:00 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SUN JUN 13 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-141200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 700 AM CDT SUN JUN 13 2004 .DAY ONE...TODAY AND TONIGHT. A LARGE BROAD AREA OF LOW PRESSURE OVER THE GULF OF MEXICO WILL DRIFT NORTHWEST TODAY AND TONIGHT AND IS BEING MONITORED FOR TROPICAL CYCLONE DEVELOPMENT. A HURRICANE HUNTER AIRCRAFT IS SCHEDULED TO INVESTIGATE THE DISTURBANCE THIS AFTERNOON IF NECESSARY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF DISTURBANCE WILL GRADUALLY SPREAD NORTHWARD INTO THE NORTH CENTRAL GULF COAST STATES WITH THE WESTERN EDGE OF THIS MOISTURE POSSIBLY AFFECTING SOUTHEAST BY LATE MONDAY. THIS DEEP MOISTURE...COUPLED WITH MERGING UPPER LEVEL DISTURBANCES...WILL CREATE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST TEXAS BEGINNING TUESDAY. THERE IS A LOT OF UNCERTAINTY AT THIS TIME CONCERNING RAINFALL AMOUNTS AROUND MID-WEEK DUE TO THE POSSIBILITY OF TROPICAL CYCLONE FORMATION PRIOR TO THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 13, 6:02 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 602 PM CDT SUN JUN 13 2004 GMZ335-TXZ200-213-227-132345- FORT BEND-GALVESTON BAY-HARRIS-LIBERTY- 602 PM CDT SUN JUN 13 2004 ...STRONG GUSTY WINDS ACCOMPANYING A CLUSTER OF THUNDERSTORMS IN CENTRAL AND NORTHEASTERN HARRIS COUNTY... A CLUSTER OF STORMS MERGED OVER THE AREA ALONG THE HIGHWAY 59 CORRIDOR FROM NEAR BELTWAY ON THE NORTH SIDE TO NEAR THE DOWNTOWN HOUSTON AREA. GUSTY WINDS OF 25 TO 45 MPH MAY BE POSSIBLE IN THIS AREA. THE COOL OUTFLOW BOUNDARY FROM THIS CLUSTER WILL MOVE SOUTHEAST AND MAY REACH THE EXTREME NORTHWEST PORTIONS OF GALVESTON BAY WITH NORTHWESTERLY WINDS OF 20 TO 30 KNOTS POSSIBLE. MARINERS IN THE UPPER PORTIONS OF GALVESTON BAY SHOULD BE ON THE LOOKOUT FOR ABRUPT CHANGES IN THE WINDS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:35 PM CDT | Severe Thunderstorm Warning | HGX | Walker | 40 min |
| Jun 13, 6:13 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 32 min |
| Jun 13, 6:31 PM CDT | Special Marine Warning | HGX | 89 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.